Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 96, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 2, 2018, 7:48 PM CDT for Okaloosa County, Florida; Covington County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2018, 7:48 PM CDT (00:48 UTC)
- Expired
- Sep 2, 2018, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WUUS54 KMOB 030048
SVRMOB
ALC039-FLC091-030130-
/O.NEW.KMOB.SV.W.0096.180903T0048Z-180903T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
748 PM CDT SUN SEP 2 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Covington County in south central Alabama...
Northeastern Okaloosa County in northwestern Florida...
* Until 830 PM CDT.
* At 747 PM CDT, a severe thunderstorm was located over Florala,
moving northwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8639 3077 8639 3092 8670 3099 8670
3099 8669 3100 8669 3100 8670 3111 8670
3128 8645 3110 8619 3100 8619
TIME...MOT...LOC 0047Z 131DEG 21KT 3103 8633
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
971
WWUS54 KMOB 030112
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
812 PM CDT SUN SEP 2 2018
FLC091-030122-
/O.CAN.KMOB.SV.W.0096.000000T0000Z-180903T0130Z/
Okaloosa FL-
812 PM CDT SUN SEP 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3100 8619 3099 8635 3100 8656 3113 8667
3128 8645 3110 8619
TIME...MOT...LOC 0112Z 131DEG 21KT 3113 8646
$$
ALC039-030130-
/O.CON.KMOB.SV.W.0096.000000T0000Z-180903T0130Z/
Covington AL-
812 PM CDT SUN SEP 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN COVINGTON COUNTY...
At 812 PM CDT, a severe thunderstorm was located 10 miles northwest
of Lockhart, or 11 miles northwest of Florala, moving northwest at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8619 3099 8635 3100 8656 3113 8667
3128 8645 3110 8619
TIME...MOT...LOC 0112Z 131DEG 21KT 3113 8646
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:29 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 2, 6:29 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
629 PM CDT Sun Sep 2 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Current isolated convection will dissipate early
this evening then redevelopment is expected near the coast late
tonight. The convection will increase in coverage during the day
while spreading inland. MVFR conditions will accompany the
convection. Otherwise, VFR conditions prevail until the late
night hours when a MVFR ceiling develops along with patchy fog.
The fog dissipates early Monday morning followed by the ceiling
improving to VFR by late morning. Easterly winds at 5 to 10 knots
diminish to around 5 knots tonight then increase to around 10
knots by mid morning on Monday. /29
&&
.PREV DISCUSSION... /issued 518 PM CDT Sun Sep 2 2018/
NEAR TERM /Now Through Monday/...A Tropical Storm Watch is now in
effect for the Alabama coast for a potential tropical storm
forming in the southern Bahamas. Meanwhile, a large upper high
pressure system centered just off the mid-Atlantic coast and a
strong surface ridge of high pressure extending down the
Appalachian Mountains to the northeast Gulf of Mexico will persist
across the region. The potential tropical storm is forecast to
move into the southeast Gulf of Mexico Monday afternoon, and
continue moving west-northwest around 15 mph into the east central
gulf region through Monday night. The impacts from Tropical Storm
are discussed below in the Long Term section.
In the near term, the ongoing late afternoon/early evening shower
and thunderstorm activity will decrease in coverage inland areas
throughout the evening, but persist south of a line from Wiggins
Mississippi to Crestview Florida past midnight into Monday
morning. Convection will then expand inland on Monday, with
scattered to numerous showers and thunderstorms by noon. A few of
the stronger storms will be capable of producing periods of very
heavy rain and wind gusts to 40 mph. /22
SHORT TERM /Monday night Through Wednesday night/...Tropical
Storm watch continues into the short term. Gulf system is
forecast to intensify to tropical storm status as it lifts
northwest over the warm waters of the Gulf of Mexico and where the
environment becomes more favorable for development. An increase
in rain bands and convective squalls look to be approaching from
the southeast on Tuesday and will overspread the southwest half
of zones going into Tuesday night and Wednesday with the National
Hurricane Center bringing the center over southeast LA late
Tuesday night into Wednesday morning. Right of this track,
forecasters anticipate that the repeated movement of convective
squalls could lead to heavy rains and localized flooding over the
southwest zones generally along and southwest of a line from
Waynesboro MS to Navarre Beach Florida. Increased onshore flow
could lead to localized coastal flooding, especially during time
of high tide. A high risk of potentially deadly rip currents
remains in place. Forecasters stress that all impacts will be
highly dependent on strength, track, and timing. Continue to
remain vigilant. It's always good to ensure you have a hurricane
preparedness plan in place. /10
LONG TERM /Thursday Through Sunday/...Although the Gulf system
will be inland and in a weakening state over the ARK-LA-TEX area,
deep moisture looks to continue to flow northward into the
Mississippi Valley. PWAT's remain sufficiently high for modest
daytime PoPs over the area in the long term. Coverage of storms
generally scattered. /10
MARINE...A moderate east to southeast wind flow will continue
over the marine area through Labor Day weekend, followed by
stronger winds and building seas late Monday night through
midweek as a potential tropical cyclone moves from the southeast
Gulf towards the mouth of the Mississippi River. Tides above
normal can be expected Monday through midweek. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday evening for ALZ265-266.
Tropical Storm Watch for ALZ263>266.
FL...High Rip Current Risk through Wednesday evening for FLZ202-204-
206.
MS...None.
GM...Tropical Storm Watch for GMZ630>633-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Sep 2, 4:12 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 412 PM CDT Sun Sep 2 2018 ALZ265-266-032200- Mobile Coastal-Baldwin Coastal- 412 PM CDT Sun Sep 2 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required into the middle of the week. ALZ263-264-032200- Mobile Central-Baldwin Central- 412 PM CDT Sun Sep 2 2018 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required into the middle of the week. ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-032200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- 412 PM CDT Sun Sep 2 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. FLZ202-204-206-032200- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 412 PM CDT Sun Sep 2 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required into the middle of the week. GMZ630>633-650-655-670-675-032200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 412 PM CDT Sun Sep 2 2018 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Watch. GMZ634>636-032200- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 412 PM CDT Sun Sep 2 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Sep 2, 4:28 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
428 PM CDT SUN SEP 2 2018
ALZ052-022215-
Washington AL-
428 PM CDT SUN SEP 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON COUNTY UNTIL 515 PM CDT...
At 428 PM CDT, the strong thunderstorm was located 6 miles northeast
of Deer Park, or 11 miles north of Citronelle, moving northwest at 25
mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Deer Park and Tibbie.
LAT...LON 3153 8815 3114 8808 3114 8833 3149 8845
3150 8845
TIME...MOT...LOC 2128Z 156DEG 20KT 3126 8822Special weather statement, Sep 2, 5:19 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
519 PM CDT SUN SEP 2 2018
ALZ051-022245-
Choctaw AL-
519 PM CDT SUN SEP 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 545 PM CDT...
At 518 PM CDT, the strong thunderstorm was located 4 miles east of
Butler, moving northwest at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman and Pennington.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3215 8802 3214 8804
3209 8804 3206 8807 3207 8810 3205 8812
3201 8811 3201 8809 3198 8806 3195 8808
3197 8809 3195 8812 3213 8844 3231 8842
TIME...MOT...LOC 2218Z 148DEG 20KT 3209 8814Special weather statement, Sep 2, 6:57 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
657 PM CDT SUN SEP 2 2018
FLZ205-206-030100-
Okaloosa Inland FL-Okaloosa Coastal FL-
657 PM CDT SUN SEP 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA COUNTY UNTIL 800 PM CDT...
At 657 PM CDT, the strong thunderstorm was located 7 miles east of
Eglin Air Force Base, or 9 miles south of De Funiak Springs, moving
west at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, Cinco
Bayou and Eglin Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 8629 3040 8629 3040 8630 3042 8630
3042 8631 3038 8633 3040 8639 3036 8640
3039 8667 3098 8666 3092 8639 3046 8639
3048 8633 3047 8630 3048 8628 3040 8628
TIME...MOT...LOC 2357Z 102DEG 20KT 3060 8616Special weather statement, Sep 2, 7:26 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
726 PM CDT SUN SEP 2 2018
ALZ056-059-060-FLZ205-206-030130-
Conecuh AL-Escambia AL-Covington AL-Okaloosa Inland FL-
Okaloosa Coastal FL-
726 PM CDT SUN SEP 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON AND
OKALOOSA COUNTIES UNTIL 830 PM CDT...
At 725 PM CDT, the strong thunderstorms were located along a line
extending from near Lockhart to 11 miles west of Panama City Beach,
and moving west at 25 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Andalusia,
Eglin AFB, Opp, Valparaiso, Mary Esther, Florala, Ocean City, Lake
Lorraine, Baker, Shalimar, Laurel Hill, Lockhart, Cinco Bayou and
Eglin Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3100 8619 3099 8639 3046 8639 3048 8628
3040 8629 3042 8631 3038 8633 3040 8639
3036 8640 3038 8679 3100 8679 3138 8692
3130 8619
TIME...MOT...LOC 0025Z 103DEG 23KT 3105 8636 3022 8605The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:26 PM CDT | Special Weather Statement | MOB | Okaloosa | 64 min |
| Sep 3, 4:34 AM CDT | Tropical Storm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 48 hr |
| Sep 3, 5:19 AM CDT | Flash Flood Watch | MOB | Escambia, Santa Rosa | 58 hr |
| Sep 3, 10:32 AM CDT | Storm Surge Watch | MOB | Escambia, Santa Rosa | 42 hr |
| Sep 3, 4:30 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Sep 3, 4:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 59 min |
| Sep 3, 4:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Sep 3, 5:19 PM CDT | Special Weather Statement | MOB | Santa Rosa | 56 min |
| Sep 3, 6:03 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| Sep 2, 7:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Sep 2, 8:47 PM CDT | Special Marine Warning | MOB | 43 min | |
| Sep 2, 9:19 PM CDT | Special Marine Warning | MOB | 41 min | |
| Sep 3, 10:32 AM CDT | Hurricane Watch | MOB | Baldwin, Mobile | 6 hr |
| Sep 3, 4:15 PM CDT | Special Marine Warning | MOB | 45 min | |
| Sep 3, 4:19 PM CDT | Hurricane Warning | MOB | Baldwin, Mobile | 34 hr |
| Sep 3, 4:19 PM CDT | Storm Surge Warning | MOB | Mobile | 36 hr |
| Sep 3, 4:51 PM CDT | Special Marine Warning | MOB | 54 min | |
| Sep 3, 5:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Sep 3, 5:39 PM CDT | Special Marine Warning | MOB | 96 min | |
| Sep 3, 6:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Sep 3, 6:50 PM CDT | Special Marine Warning | MOB | 85 min | |
| Sep 3, 6:55 PM CDT | Special Marine Warning | MOB | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.